MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 85MM STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 85MM STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.285S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date if event: unknown date in 2017.Implanted date: unknown date in (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a removal of an intramedullary (im) trochanteric fixation nail advanced (tfna) due to helical blade cut-out on (b)(6) 2017.The original procedure was (b)(6) 2017.The patient is (b)(6) years old, and has poor bone quality.There was no reported fall or other trauma.Removed hardware included: nail, blade and locking screw; all were intact.The patient is in hospice an was non-ambulatory prior to the removal procedure, so no hardware revision was performed.The original fracture site collapsed on itself.The hardware was removed without incident.No sign of infection was present.The procedure was completed successfully with the patient in stable condition.Concomitant devices: tfna nail (part 04.037.142s, lot h310883, quantity 1); locking screw (part 04.005.528, lot unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part number: 04.038.285s lot number: h159247, date of manufacture: 26 august 2016.Place of manufacture: (b)(4).Part expiration date: 31 july 2026.Nonconformance noted: n/a.Description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 85mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 85MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7169478
Report Number2939274-2018-50099
Device Sequence Number11105648
Product Code HSB
UDI-Device Identifier10886982098979
UDI-Public(01)10886982098979(17)260731(10)H159247
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number04.038.285S
Device Catalogue Number04.038.285S
Device Lot NumberH159247
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight41